Home


Can Addison's Medications Make a Dog Grumpy?

by Pamela
(Maine)

Reader Question: Can Addison's Medications Cause A Grumpy Dog?


Remy was diagnosed at 5 years of age . He had a full blown crisis and was hospitalized for three days. He is on a Percorten injection every 25 days. He is very grumpy lately, not with us but the other dogs in the house.

My question is, is he possibly not on enough medication or too much. Is there a way to check his levels?

Veterinarian Suggestion on Addison's, Medications and Mood

Hi Pamela,

Dogs with Addison’s disease do not need to be rechecked via an ACTH stimulation test (the diagnostic procedure most commonly used to diagnose them) but regular screening of electrolyte levels is a good idea. If the patient’s sodium and potassium levels are out of whack, then a change in Percorten dose may be called for.

You did not mention whether or not your dog is on prednisone. Many Addisonian dogs require this medication in addition to the Percorten.

Talk to the veterinarian who is involved in your dog’s case. He or she should be able to come up with a plan for figuring out why your dog is “grumpy” and whether or not his Addison’s disease is playing a role.

Regards,

Jennifer Coates, DVM

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Addisons.


Ask a Vet for Free 24/7